1-877-439-2744 Motherisk Helpline
1-800-436-8477 Morning Sickness
1-877-327-4636 Alcohol and Substance
1-866-937-7678 Exercise in Pregnancy
1-888-246-5840 HIV and HIV Treatment
416-813-6780 Motherisk Helpline
Pregnancy & Breastfeeding Resources
- Read more in our News Archive
Current Studies at Motherisk
The Safety of Diclectin in Breastfeeding
Neurodevelopment of Children Exposed in-Utero to Chemotherapy for Maternal Breast Cancer (Dr. I Nulman)
Diclegis Surveillance Program Study
Diclectin Surveillance Program Study
Study seeks women between 4 and 12 weeks in their pregnancy with morning sickness (NVP)
Pregnancy in Women with Multiple Sclerosis
Alcohol Use during Pregnancy
Lamisil in Pregnancy
Meridia in Pregnancy
Autoimmune Diseases in Pregnancy Project
The Motherisk Nausea and Vomiting of Pregnancy (NVP) ForumMotherisk receives questions from around the world about morning sickness symptoms, effects, treatments and ways to cope. Those questions and answers are posted here for anyone to read, provided the reader acknowledges and accepts the proviso and disclaimer below.
Hello. Thank you for posting all this information about NVP. It is very informative. I have a question about Diclectin. I am taking 4 pills daily, and it's not helping much. After reading some of the other questions, I think I might try taking some ginger.
My question is this. How long does a pill have to be in your system for it to work properly? For instance, if I take the pill at 7am and throw up at 8am, should I take another pill? Or is it through my system, and trying to work? I hope I am explaining myself properly. Thank you in advance for your help.
We suggest you call the Motherisk NVP Helpline at 1-800-436-8477. Our counselor will discuss the nature of your symptoms and give you complete information about optimum use of Diclectin, as well as other ways to deal with NVP.
With regard to the time it takes a pill to work, Diclectin is delayed release, not dissolved in the stomach. It takes approximately 4 hours to become active. Therefore, vomiting 1 hour after taking the pill might mean it could be vomited up. If vomited, it can't be effective. Our counselor can give you information on how to deal with this problem.